News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Antibiotics seem to be not working


 Pariss - Wed Aug 24, 2005 6:06 pm

Hello,
About a year or so ago i was diagnosed with HPV and 1 month diagnosed with hsv1&2. But lately i have been having recurrent vaginal discharge and itching. My doctor had previously prescribe cipro 500mg, doxycicline, levaquin 500mg. None of these medications haave worked because im still having the discharge and itching. Today he prescribe me amoxicillin 500mg 1 cap 3x a day..On every sample he has taken from the discharge it shows that i have alot of white cells..If for some reason the amoxicillin does not work, what are my other options in getting better? is having alot white cells in the discharge should that be something to worry about..Im very worry..please advice

thank you
Pariss :(
 Dr. Tamer Fouad - Tue Jan 10, 2006 4:01 pm

User avatar Hello,

The 3 most common causes of vaginitis are bacterial vaginosis, vulvovaginal candidiasis (yeast infection) and trichomoniasis.[1] Vaginal discharge may also result from sexually transmitted diseases such as gonorrhea or chlamydia.

A white, curdlike discharge that looks like cottage cheese is a classic sign of yeast infection. Yellow, green or gray discharge is usually a sign of trichomonas or bacterial vaginosis. Bacterial vaginosis also has an unusual, fishy odor.[1] Gonorrhea and chlamydia usually don't cause any symptoms at all. In some cases they present as a new vaginal discharge accompanied by fever, abdominal pain or pain during intercourse.

Itching is usually most noticeable with a yeast infection, though it may occur with any type of infection or irritation.

The presence of many white cells is common with trichomoniasis. Your doctor may resort to treat you with an antibiotic called metronidazole (Flagyl) or clindamycin.

References:
==========
1. Carr PL, Felsenstein D, Friedman RH. Evaluation and management of vaginitis. J Gen Intern Med 1998;13:335-46, and Sobel JD. Vaginitis. N Engl J Med 1997;337:1896-903.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here